It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • 18 days of venlafaxine. Low mood!! Need advice.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-27-2015, 03:32 PM   #1
    cahcinderella
    Member
    (female)
     
    Join Date: Nov 2003
    Location: pennsylvania
    Posts: 79
    cahcinderella HB User
    Unhappy 18 days off venlafaxine. Low mood!! Need advice.

    I quit taking venlafaxine 150 mg cold turkey 18 days ago (have been on antidepressants for 13 years and venlafaxine for 1 year). I have no medical insurance at this time and am working part-time right now so was not able to visit my doctor for a taper (I am not suggesting that anyone else quit taking antidepressants cold turkey). I decided to quit due to side effects of weight gain, apathy, inability to relax, agitation, no life due to sleeping all of the time. Since I quit I suffered from terrible physical withdrawal for the first 2 weeks. The brain zaps have diminished greatly, but are still there. I especially notice them if I haven't taken my fish oil supplement. I also have an internal trembling and tingling in my head and face. I can deal with the remnants of physical withdrawal, but am having a hard time with the emotional symptoms. I have mood swings that go from extreme anger to despair where I am weeping as if someone I love has died (that's how it feels). I also deal with major depressive symptoms that are debilitating (feel like there is no hope for the future, no energy, can't even force a smile, joint pain). I wonder if it is the return of the original symptoms that prompted me to get on medication to begin with or if this is part of withdrawal where the chemicals just need to balance out and will with time. I say this because my moods even out after a few hours of suffering and I feel pretty normal. When I was originally depressed it didn't even out, I was depressed from waking to bedtime. Has anyone else gotten off of antidepressants long-term? I would love to hear your experiences with your moods and what you did. I am giving this maybe 2-3 more weeks and if I don't even out I will have to go back on antidepressants

    Last edited by cahcinderella; 11-27-2015 at 04:09 PM. Reason: Spelling error

     
    Sponsors Lightbulb
       
    Old 12-01-2015, 07:12 AM   #2
    Diverdan8
    Veteran
    (male)
     
    Join Date: Jan 2010
    Location: UK
    Posts: 308
    Diverdan8 HB UserDiverdan8 HB UserDiverdan8 HB UserDiverdan8 HB UserDiverdan8 HB UserDiverdan8 HB User
    Re: 18 days off venlafaxine. Low mood!! Need advice.

    i have been off them for about 4 years now. I ended up doing cold turkey swell because i suffered short term memory loss from of the meds. So unwilling took my self off as i would forget to take them and when i did remember because the dose was high it would make me feel ill.

    I probably felt ill for about 3 weeks maybe a bit longer before things started to ease, I stayed pretty level in my mood for 1 maybe 2 years before i started to go up and down again in that time i changed jobs which i think helped and few little life style changes like finding my lovely girlfriend.

    To come off them like you did after 13years on them is going to cause you issues like you have mentioned, the way your feeling might be because of that, but at the same time it could be because your still suffering from depression and it would be worth seeing your dr again and talking with them about it. even if its just to get low dose again to help ease off and see how you go?

     
    Closed Thread

    Tags
    effexor, venlafaxine, withdrawal



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:12 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!